Drought, Columbia
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Columbia forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.214, -93.227 (the zone’s center; the record gives no point)
Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Little River, Miller, Lafayette, Columbia and Union Counties.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Little River, Miller, Lafayette, Columbia and Union Counties. By September 8th, D3 Extreme Drought conditions began to materialize across portions of Columbia and Union Counties and towards the end of the month, these D3 Extreme Drought conditions began to expand westward, encompassing Lafayette, Miller and Little River Counties as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 31, 11:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1230 AM CDT TUE SEP 1 2015 .AVIATION... EXPECTING VFR FLIGHT CATEGORIES FOR THE TERMINAL FORECAST SITES ACROSS THE ARKLATEX THROUGH 02/06Z. AN EXCEPTION MAY BE SOME PATCHY FOG NEAR DAYBREAK AT KLFK AND POSSIBLY BRIEF MVFR CEILINGS ALSO AROUND 2 KFT. OTHERWISE MAINLY HIGH CLOUDS/CIRRUS AROUND 25 KFT OVERNIGHT AND MIDDLE CLOUDS DURING THE MORNING TUESDAY WITH BLOW OFF FROM CONVECTION ACROSS SOUTH TEXAS AND LOUISIANA NEAR AND INLAND OF THE GULF COAST. BEST CHANCE OF CONVECTION FOR THE FORECAST AREA WILL BE NEAR AND AFTER MID DAY TUESDAY SPREADING IN ACROSS DEEP EAST TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA. KLFK WILL HAVE 30 PERCENT CHANCE OF THUNDERSTORMS WITH OTHER LOCATIONS 20 PERCENT OR LESS. WILL MENTION VCTS IN SOME OF THE TERMINAL FORECAST SITES THIS CYCLE. WINDS LIGHT AND VARIABLE OVERNIGHT BECOMING MOSTLY SOUTH TO SOUTHWEST 4-8 KNOTS TUESDAY...AND VARIABLE LESS THAN 6 KNOTS FOR PARTS OF EASTERN LOUISIANA AND SOUTH CENTRAL ARKANSAS. /06/ && .PREV DISCUSSION... /ISSUED 944 PM CDT MON AUG 31 2015/ DISCUSSION... LIGHT SOUTHERLY WINDS EXPECTED TONIGHT DUE TO A WEAK PRESSURE GRADIENT ACROSS THE REGION. HIGH CIRRUS CLOUDS TO GRADUALY DIMINISH OVERNIGHT...BUT SKIES TO REMAIN PREDOMINANTLY PARTLY CLOUDY AREAWIDE. OTHERWISE...LOW TEMPERATURES TO FALL INTO THE LOWER 70S. CURRENT FORECAST ON TRACK. NO UPDATES AT THIS TIME EXCEPT TO REFRESH WORDING TO ELIMINATE EARLIER CONVECTION. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 94 72 94 / 10 20 20 20 MLU 72 96 73 95 / 10 20 20 30 DEQ 69 94 70 94 / 10 10 10 10 TXK 71 94 71 93 / 10 10 10 20 ELD 72 95 71 94 / 10 20 10 20 TYR 72 92 72 94 / 10 20 20 20 GGG 72 92 71 93 / 10 20 20 20 LFK 74 90 71 93 / 10 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT MON AUG 31 2015 ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-011700- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1158 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. ARZ050-051-059-OKZ077-TXZ096-011700- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 1158 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. VII
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600929, 600932, 600933, 600934, 600935.